Mathematical Research Letters

Volume 15 (2008)

Number 5

On refined Stark conjectures in the non-abelian case

Pages: 841 – 856

DOI: http://dx.doi.org/10.4310/MRL.2008.v15.n5.a2

Author

David Burns (King’s College London)

Abstract

We discuss an explicit integral refinement of Stark’s Conjecture in the general (non-abelian) case. We show that, upon specialization to the case of odd irreducible degree two complex characters of $\Gal(\overline{\bq}/\bq)$ for which the associated $L$-function vanishes to order one at $s=0$, our conjecture refines a question of Stark and a conjecture of Chinburg. As supporting evidence for our conjecture we give a full proof in the function field case and (in the number field case) a proof for rational valued characters and for degree one characters of either $\Gal(\overline{\bq}/\bq)$ or $\Gal(\overline{\bq}/k)$ for suitable imaginary quadratic fields $k$.

Full Text (PDF format)